Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 20, 2013, 3:52 AM CST for 4 counties in Texas. It took effect at Feb 20, 2013, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 3:52 AM CST (09:52 UTC)
- In effect from
- Feb 20, 2013, 11:00 AM CST
- Expired
- Feb 20, 2013, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS74 KBRO 200952 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 AM CST WED FEB 20 2013 ...ANOTHER EPISODE OF STRONG WINDS EXPECTED TODAY... .HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM AND COLD FRONT MOVING THROUGH TEXAS...RESULTING IN STRONG SOUTHEASTERLY WINDS TODAY OVER A PORTION OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. TXZ251-253>257-201800- /O.NEW.KBRO.WI.Y.0007.130220T1700Z-130220T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 352 AM CST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY. * WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED. * TIMING...THE STRONG SOUTHEASTERLY WINDS WILL OCCUR DURING THE LATE MORNING THROUGH EARLY EVENING HOURS OF TODAY. * IMPACT...HIGH PROFILE VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
2 follow-up statements
688 WWUS74 KBRO 201808 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1208 PM CST WED FEB 20 2013 ...STRONG COASTAL AND LOWER VALLEY WINDS CONTINUE... .HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOWER PRESSURE UPSTREAM...RESULTING IN STRONG SOUTH SOUTHEAST WINDS OVER THE LOWER RIO GRANDE VALLEY AND COASTAL SECTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-202300- /O.CON.KBRO.WI.Y.0007.000000T0000Z-130220T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1208 PM CST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...SOUTH SOUTHEAST WINDS OF 25 TO 35 MPH. * TIMING...THROUGH LATE AFTERNOON. * IMPACT...HIGH PROFILE VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
278 WWUS74 KBRO 202303 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 PM CST WED FEB 20 2013 ...BREEZY EVENING FOR DEEP SOUTH TEXAS... .WINDS ARE SLOWLY FALLING ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. WIND GUSTS TO 35 TO 40 MPH ARE NOT EXPECTED TO BE FREQUENT DURING THE REST OF THE EVENING. HOWEVER A BREEZY TO WINDY NIGHT WITH OCCASIONAL SOUTH SOUTHEAST WIND GUSTS OF 30 TO 35 MPH IS EXPECTED...ESPECIALLY BEFORE MIDNIGHT TONIGHT. TXZ251-253>257-210015- /O.EXP.KBRO.WI.Y.0007.000000T0000Z-130220T2300Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 503 PM CST WED FEB 20 2013 ...WIND ADVISORY HAS EXPIRED... WHILE ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED...A BREEZY AND OCCASIONALLY WINDY NIGHT IS FORECAST ACROSS THE AREA. $$ JGG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:31 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 20, 3:31 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 AM CST WED FEB 20 2013
.SHORT TERM.../TODAY THROUGH THURSDAY/...THE MAIN CONCERN IN THE SHORT
TERM PORTION OF THE FORECAST IS WIND. HIGH PRESSURE OVER THE GULF OF
MEXICO WILL INTERACT INTENSELY WITH A LOW PRESSURE SYSTEM AND ITS
COLD FRONT MOVING THROUGH TEXAS TODAY. STRONG WINDS WERE INHERITED
FROM THE PREVIOUS SHIFT...AND WITH BOTH MET AND MAV GUIDANCE SHOWING
WINDS AROUND 30 KNOTS AROUND MIDDAY...FELT MORE THAN COMFORTABLE
POSTING A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO
COUNTY FROM THE LATE MORNING THROUGH EARLY EVENING. ONLY CONCERN IS
SIGNIFICANT CLOUDINESS OVERHEAD MAY PREVENT WINDS FROM REACHING
THEIR MAXIMUM POTENTIAL...HOWEVER SKIES MAY BECOME MORE IN THE RANGE
OF PARTLY CLOUDY THAN THE MOSTLY CLOUDY CURRENTLY FORECAST. RELATIVE
HUMIDITY VALUES WILL REMAIN TOO HIGH TO WARRANT ANY NEED FOR A RED
FLAG WARNING FOR WILDFIRES TOO. STRONG WINDS CONTINUE TONIGHT...BUT
BELOW WIND ADVISORY THRESHOLDS...WITH WINDS IMPROVING FURTHER FOR
THURSDAY DUE TO THE APPROACH AND NEAR FULL PASSAGE OF THE PREVIOUSLY
MENTIONED COLD FRONT. AND AS EXPECTED WITH SUCH AN INTENSE ONSHORE
FLOW...TEMPERATURES ARE ANTICIPATED TO BE WELL ABOVE NORMAL THROUGH
THE PERIOD.
.LONG TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...
NOT A LOT OF CHANGES DONE TO THE LONG TERM FORECAST AT THIS TIME.
ON FRIDAY...A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE RIO GRANDE
VALLEY BRINGING A N TO NE FLOW ACROSS THE CWA FRIDAY WITH DRY AIR
INFILTRATING ACROSS THE CWA. BY SATURDAY WINDS VEER TO THE SE AS THE
FRONT SLOWLY MOVES FURTHER SOUTH. EXPECT HIGH TEMPERATURES TO REACH
THE MID TO UPPER 70S THROUGH SATURDAY WITH EVEN WARMER TEMPS INTO
SUNDAY AFTERNOON REACHING THE MID 80S.
ANOTHER STRONG UPPER LOW WILL DIG SOUTH AND STRENGTHEN EAST OF THE
FOUR CORNERS REGION. THIS STRONG SYSTEM WILL INCREASE THE SOUTHERLY
FLOW OVER THE AREA LIFTING THE FRONTAL BOUNDARY TOWARDS THE NORTH.
ABUNDANT MOISTURE WITH THIS LOW PRESSURE AREA WILL ENHANCE A CHANCE
OF ISOLATED TO SCATTERED SHOWERS ON SUNDAY. IN THE MEANTIME...THE
UPPER LEVEL SYSTEM WILL BRING A LOT OF DRY AIR WITH THIS SYSTEM INTO
THE AREA. UPPER LEVEL JET SHIFTS EAST AND WILL KEEP A NORTHERLY
ACROSS THE AREA. TEMPERATURES WILL CONTINUE TO WARM UP INTO THE 80S
WITH SE FLOW BY THE LATE AFTERNOON SUNDAY. A FEW CHANGES MADE WERE
ON THE TEMPERATURES FOR SATURDAY AND SUNDAY. WHERE LEAN TOWARDS
WARMER TEMPERATURES BUT FOR ONE DEGREE MORE. CONDITIONS IMPROVE INTO
WEDNESDAY WITH NO RAIN AND DRIER CONDITIONS.
&&
.MARINE...TODAY THROUGH THURSDAY...BUOY 42020 REPORTED EAST-
SOUTHEAST WINDS AROUND 21 KNOTS GUSTING TO AROUND 25 KNOTS WITH SEAS
SLIGHTLY OVER 8 FEET WITH A PERIOD OF 8 SECONDS AT 02 CST/08 UTC.
SMALL CRAFT ADVISORIES ARE IN EFFECT ALONG THE LOWER TEXAS COAST FOR
TODAY AND TONIGHT AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS
WITH LOW PRESSURE AND AN ASSOCIATED COLD FRONT MOVING THROUGH TEXAS.
MARINE CONDITIONS MAY IMPROVE SLIGHTLY ON THURSDAY...BUT SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED...ESPECIALLY FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND...DUE TO CONTINUED ROUGH SEAS.
TONIGHT THROUGH MONDAY NIGHT...COUPLE OF FRONTS WILL MAKE IT ACROSS
THE VALLEY FROM A COUPLE OF SHORTWAVES MOVING ACROSS THE CENTRAL
PLAINS FRIDAY AND MONDAY. THIS WILL INCREASE THE NORTHERLY FLOW
ACROSS THE GULF WATERS. EXPECT BREEZE TO WINDY CONDITIONS OVER THE
GULF MAKING IT DIFFICULT FOR MARINERS. A SMALL CRAFT ADVISORY
CONDITIONS WILL BE POSSIBLE WITH THE FRONT OF MONDAY. GULF MOISTURE
CONTENT WILL INCREASE OVER THE GULF WATERS HELPING FOR A CHANCE OF
SHOWERS DEVELOPING OVER THE COAST AND THE RGV.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 71 81 65 / 20 0 0 30
BROWNSVILLE 80 70 82 64 / 20 0 0 20
HARLINGEN 82 72 85 64 / 20 0 0 20
MCALLEN 84 69 88 64 / 20 0 0 20
RIO GRANDE CITY 83 68 88 62 / 20 0 0 20
SOUTH PADRE ISLAND 74 71 78 65 / 20 0 0 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 8 AM
CST THURSDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/66Hazardous weather outlook, Feb 19, 9:50 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 PM CST TUE FEB 19 2013 TXZ248>257-201045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 950 PM CST TUE FEB 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE PERIOD .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-201045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 950 PM CST TUE FEB 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE TONIGHT FOR THE LOWER TEXAS GULF WATERS 0 TO 60 NM EAST OF PADRE ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY IN EFFECT THROUGH WEDNESDAY FOR THE LOWER TEXAS GULF WATERS 0 TO 60 NM EAST OF PADRE ISLAND. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE LAGUNA MADRE WEDNESDAY AND CONTINUE OFFSHORE THE LOWER TEXAS COAST THROUGH THURSDAY NIGHT. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST FOR SATURDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:36 AM CST | Small Craft Advisory for Winds | BRO | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.